MTX INJECTIONS VERSES PILL: HAVE BEEN ON THIS PILL FOR... - NRAS

NRAS
26,234 members30,072 posts

MTX INJECTIONS VERSES PILL

HAVE BEEN ON THIS PILL FOR 7/8 YRS. COMBINED W/ PREDNISONE AND THINKING OF ASKING TO CHANGE TO SHOTS. I HAVE HAD SEVERE HAIR LOSS AND WONDERING IF ANYONE ELSE HAS HAD THIS PROBLEM AND IF CHANGING TO THE SHOTS WOULD MAKE ANY DIFFERENCE ?I TAKE PREDNISONE EVERY DAY--LOW DOSE AS LONG AS NOT IN A FLARE UP...ALSO EXPERIENCE UPSET STOMACH MOST DAYS ESPECIALLY IN THE A.M.AND VERY LOW ENERGY A LOT OF DAYS WITH NASTY BRUISING ESPECIALLY ON MY ARMS AND HANDS ANY TIME I SLIGHTLY BUMP INTO SOMETHING. HAS ANYONE ON THE SHOTS EXPERIENCED HAIR LOSS OR ANY OF THESE OTHER WONDERFUL ANNOYANCES ??? I KNOW IT COULD ALWAYS BE WORSE, BUT REALLY TIRED OF NOT FEELING WELL ANYMORE, SOMETIMES CAN GET YOU A LITTLE DOWN.TRYING TO KEEP A STIFF UPPER LIP---LOL.

17 Replies
oldestnewest

Hi mrdiggs

I changed from pills to Metoject some time ago due to gastric issues that did not resolve.

Fewer of those occurred on Metoject.

As for hair loss, I lost quite a bit on MTX but not noticeable to others as it was pretty thick.

Metoject had no further effect on hair loss.

But changing to leflunomide did. Still not noticeable to others though.

Up to you, if you qualify for injections, to make the decision. Good luck deciding!

Reply

GREATLY APPRECIATE HEARING FROM YOU, ANY AND ALL FEEDBACK HELPS. KEEP THINKING THE STOMACH ISSUE IS DUE TO NASTY SINUSES BUT BEGINNING TO THINK IT HAS MORE CONNECTION TO THE MTX. SINCE IT'S BEEN ONGOING FOR YRS. AND NOTHING REALLY HELPS.I THINK I'M AT THE POINT I'M WILLING TO TRY ANYTHING DIFFERENT TO SEE IF THERE IS ANY CHANGE IN HOW I FEEL WHICH HASN'T BEEN TOO ROSY FOR TOO LONG.MY GET UP AND GO-GOT UP AND WENT IF YOU KNOW WHAT I MEAN. THANKS AGAIN-

2 likes
Reply

I know exactly what you are saying. My get up and go had been gone. Lol. Years and years of struggling with every drug there was out there and it would work maybe 6 months and quit. Here we would go again with another. Then about 6 weeks ago as we were going over all the drugs I have been on trying to find one we decided to give methotrexate another try. Wow what a difference it has made. I feel like I have my life back again. I am on 10 or .04 of the injection a week. Yes I have experienced hair loss but I don’t think anyone else has noticed and my hair is thin anyway. I feel bad the day after I take the injection but still with what I have been through a very small price to pay. Go for the injection I believe you will feel much better. Also I am on 10mg of prednisone a day. But I’m hoping I can start weaning off of that soon. Sorry so long.

Hugs

Peggy

Reply

I recently changed back to tablets because of the side effects were worse than taking tablets. I’ve not noticed any changes with my hair. I’m told that my hair is thin but there’s a lot of it by the hairdresser

I get a lot of mouth ulcers and feel very tired for a couple of days after taking the tablets. Metojet was very painful to inject too.

I also drink a lot of water too

Reply

THANKS FOR YOUR FEED BACK. I KNOW EVERYONE IS DIFFERENT AND REACTS DIFFERENTLY, BUT GOOD TO HEAR FROM ALL. THIS REALLY IS A HIDE AND SEEK DISEASE AS FAR AS WHAT WORKS AND WHAT DOESN'T. I'M IN THE MIDDLE OF A MILD FLARE. OF COURSE LAST NIGHT I WOULDN'T HAVE BEEN SAYING THAT-LOL. MY LEFT KNEE FELT LIKE SOMEONE WAS DRILLING A HOLE THRU IT AND HANDS HAVE BEEN SORE , ACHY AND SOMEWHAT SWOLLEN. IT JUST SEEMS TO JUMP ALL OVER MY BODY. NEVER KNOW WHERE IT WILL APPEAR NEXT. EVERY TIME THIS HAPPENS MY DR. JUST UPS MY PREDNISONE AND THEN WE DO THE GRADUAL BACK OFF. JUST THINKING MAYBE THE SHOTS WOULD BE EASIER ON THE OLD BODY. THANKS AGAIN FOR YOUR INFO.

Reply

I was much worse on the injections too Matilda, back on the tablets now.

Reply

I asked at my last appointment if I could go back to tablets and also to benepali 50mg instead 25mg of twice weekly. I was taking 50mg weekly but for some unknown reason was changed to 25mg twice weekly. They said might have been due to bloods. They flipped through them quickly but didn’t say anything. I think there may have been an error on their part. Surely I should have been contacted to let me know there was a change at the time As it is I never know my blood results.

Reply

I too am on benepali once a week. How strange they just change it without telling you or why. I hope it gets sorted soon.

Reply

It’s sorted now but I went about 2 weeks without it while the tried to sort it.

1 like
Reply

I can see my blood results through my GP's practice website for patients. Might be worth finding out from your GP whether they do something similar.

Good luck

Reply

Hi. Yes so can I very useful.

Reply

Good morning. I was on MTX pills but suffered with nausea & headaches so was given the chance of injections & I’ve not looked back.

I didn’t suffer from the side affects you have & didn't take prednisone, my other pills are Hydroxychloroquine,

I hope that’s helped & good luck 😊

2 likes
Reply

Hello,

I would discuss these side effects with your rheumatologist as the prednisone maybe contributing to some of them. I am on MTX tablets and don’t have gastric issues but not on prednisone. Good luck

Reply

taught me to do exercises to toughen belly thus swim love injection read online gets into body 70 % better than pill it took me out of flare I LOVE !!

Reply

Do you take Folic Acid? I take daily and supposed to help with side effects, especially hair loss.

Reply

Yes I take 1 daily but day before & after methx injection I take 2

Reply

THANKS ALL FOR YOUR COMMENTS. YES, I DO TAKE FOLIC ACID DAILY EXCEPT ON MTX DAY.FOR ME IT REALLY DOESN'T SEEM TO DO MUCH, BUT THEN I HAVE ALWAYS BEEN ON IT FROM THE START SO WOULDN'T KNOW THE DIFFERENCE IF NOT TAKING IT.THE HAIR LOSS HAS REALLY BEEN SUBSTANTIAL, I USED TO HAVE BEAUTIFUL HAIR BUT NOW WONDERING IF I WILL NEED TO GO TO A WIG SOMETIME IN THE FUTURE--NOT A FUN THOUGHT ! I DO KNOW THAT THE PREDNISONE CAUSED A TEAR IN MY TENDON IN THE RIGHT ANKLE, SO NOW HAVE TO WEAR AN ANKLE BRACE. THE ALTERNATIVE IS A FUSION OF THE ANKLE OR AN INVOLVED SURGERY NEITHER OF WHICH I AM A FAN. IT SEEMS THESE MEDS HELP ONE THING BUT OFTEN CAUSE ANOTHER PROBLEM------SUCH IS LIFE. AT LEAST I'M ABOVE GROUND SO LIFE IS GOOD.JUST LOOKING TO SEE IF THERE IS A WAY TO MAKE IT BETTER-LOL.-THANKS AGAIN EVERYONE.

Reply

You may also like...